An equation-by-equation estimator of a multivariate log-GARCH-X model of financial returns
Christian Francq () and
Journal of Multivariate Analysis, 2017, vol. 153, issue C, 16-32
Estimation of large financial volatility models is plagued by the curse of dimensionality. As the dimension grows, joint estimation of the parameters becomes unfeasible in practice. This problem is compounded if covariates or conditioning variables (“X”) are added to each volatility equation. The problem is especially acute for non-exponential volatility models, e.g., GARCH models, since the variables and parameters in these cases are restricted to be positive. Here, we propose an estimator for a multivariate log-GARCH-X model that avoids these problems. The model allows for feedback among the equations, admits several stationary regressors as conditioning variables in the X-part (including leverage terms), and allows for time-varying conditional covariances of unknown form. Strong consistency and asymptotic normality of an equation-by-equation least squares estimator are proved, and the results can be used to undertake inference both within and across equations. The flexibility and usefulness of the estimator is illustrated in two empirical applications.
Keywords: Exponential GARCH; Multivariate log-GARCH-X; VARMA-X; Equation-by-Equation estimation (EBEE); Least squares (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:153:y:2017:i:c:p:16-32
Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Journal of Multivariate Analysis is currently edited by de Leeuw, J.
More articles in Journal of Multivariate Analysis from Elsevier
Series data maintained by Dana Niculescu ().